Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 27, NWS Medford, OR

August 17, 20146 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this red flag warning at Aug 17, 2014, 2:15 PM PDT for 6 counties in Oregon; Siskiyou County, California. It took effect at Aug 18, 2014, 1:00 PM PDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 17, 2014, 2:15 PM PDT (21:15 UTC)
In effect from
Aug 18, 2014, 1:00 PM PDT
Expired
Aug 18, 2014, 9:18 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:26 PM PDTHAIL 0.631 Ene Talent, OR1/2 INCH TO 5/8 INCH HAIL. HAIL DURATION 5 MINUTES. OBSERVER LOCATION TALENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-441 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS86 KMFR 172115
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
215 PM PDT SUN AUG 17 2014

CAZ280-284-ORZ617-623-624-180915-
/O.UPG.KMFR.FW.A.0024.140818T2000Z-140819T0500Z/
/O.NEW.KMFR.FW.W.0027.140818T2000Z-140819T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
215 PM PDT SUN AUG 17 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...
284...617...623 AND 624...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY. THE
FIRE WEATHER WATCH HAS BEEN UPGRADED. 

* AFFECTED AREA: FIRE WEATHER ZONES 280...284...617...623 AND
  624.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP
  MONDAY AFTERNOON AND EVENING...ESPECIALLY ALONG THE HIGHER
  TERRAIN OF THE AFFECTED ZONES.

* OUTFLOW WINDS...30 TO 50 MPH.

* IMPACTS...THE POTENTIAL FOR ABUNDANT LIGHTNING STRIKES ON 
  DRY...DROUGHT STRICKEN VEGETATION COULD LEAD TO MULTIPLE FIRE 
  STARTS THAT OVERWHELM INITIAL ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ281-282-ORZ621-180915-
/O.NEW.KMFR.FW.W.0027.140818T2000Z-140819T0600Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-SISKIYOU MOUNTAINS-
215 PM PDT SUN AUG 17 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 281...
282 AND 621...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY. 

* AFFECTED AREA: FIRE WEATHER ZONES 281...282 AND 621. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP
  MONDAY AFTERNOON AND EVENING...ESPECIALLY ALONG THE HIGHER
  TERRAIN OF THE AFFECTED ZONES.

* OUTFLOW WINDS...30 TO 50 MPH.

* IMPACTS...THE POTENTIAL FOR ABUNDANT LIGHTNING STRIKES ON 
  DRY...DROUGHT STRICKEN VEGETATION COULD LEAD TO MULTIPLE FIRE 
  STARTS THAT OVERWHELM INITIAL ATTACK RESOURCES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BPN

VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
176 
WWUS86 KMFR 180604
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1104 PM PDT SUN AUG 17 2014

CAZ280>282-284-ORZ617-621-623-624-181400-
/O.CON.KMFR.FW.W.0027.140818T2000Z-140819T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
1104 PM PDT SUN AUG 17 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
MONDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER
ZONES 280...281...282...284...617...621...623 AND 624...

* AFFECTED AREA: FIRE WEATHER ZONES 280...281...282...284...617
  ...621...623 AND 624.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  MONDAY AFTERNOON AND EVENING...ESPECIALLY ALONG THE HIGHER
  TERRAIN OF THE AFFECTED ZONES...AND THEN DRIFT WESTWARD.

* OUTFLOW WINDS...STRONGER THUNDERSTORMS COULD PRODUCE GUSTS OF 30
  TO 50 MPH.

* IMPACTS...STORMS WILL BE HIGH BASED. WHILE WETTING RAIN WILL
  OCCUR IN SOME SLOWER MOVING STORM CORES...LIGHTNING OUTSIDE OF
  THE STORM CORES ALONG WITH GUSTY OUTFLOW WINDS WILL LEAD TO NEW
  FIRE STARTS THAT WILL SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING STRIKES ON DRY...DROUGHT STRICKEN VEGETATION IS
LIKELY TO LEAD TO MULTIPLE FIRE STARTS THAT COULD OVERWHELM INITIAL
ATTACK RESOURCES. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BTL

VISIT US AT WWW.WEATHER.GOV/MEDFORD
077 
WWUS86 KMFR 181046
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
346 AM PDT MON AUG 18 2014

CAZ280>282-284-ORZ617-621-623-624-190600-
/O.CON.KMFR.FW.W.0027.140818T2000Z-140819T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
346 AM PDT MON AUG 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR
FIRE WEATHER ZONES 280...281...282...284...617...621...623 AND
624...

* AFFECTED AREA: FIRE WEATHER ZONES 280...281...282...284...617
  621...623...AND 624.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE HIGHER
  TERRAIN OF THE AFFECTED ZONES...AND THEN DRIFT WESTWARD.

* OUTFLOW WINDS...STRONGER THUNDERSTORMS COULD PRODUCE GUSTS OF
  30 TO 50 MPH. 

* IMPACTS...STORMS WILL HAVE HIGH CLOUD BASES. WHILE WETTING RAIN WILL
  OCCUR IN SOME SLOWER MOVING STORM CORES...LIGHTNING OUTSIDE OF
  THE STORM CORES ALONG WITH GUSTY OUTFLOW WINDS WILL LEAD TO NEW
  FIRE STARTS THAT WILL SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING STRIKES ON DRY...DROUGHT STRICKEN VEGETATION
IS LIKELY TO LEAD TO MULTIPLE FIRE STARTS THAT COULD OVERWHELM
INITIAL ATTACK RESOURCES. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SK
VISIT US AT WWW.WEATHER.GOV/MEDFORD
409 
WWUS86 KMFR 181626
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
926 AM PDT MON AUG 18 2014

ORZ622-190430-
/O.EXA.KMFR.FW.W.0027.140818T2000Z-140819T0600Z/
EASTERN ROGUE VALLEY-
926 AM PDT MON AUG 18 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE
WEATHER ZONE 622...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* AFFECTED AREA: FIRE WEATHER ZONE 622 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO 
  DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE 
  HIGHER TERRAIN OF THE AFFECTED ZONE...AND THEN DRIFT 
  WESTWARD.

* OUTFLOW WINDS...STRONGER THUNDERSTORMS COULD PRODUCE GUSTS OF 
  30 TO 50 MPH.

* IMPACTS...STORMS WILL HAVE HIGH CLOUD BASES. WHILE WETTING 
  RAIN WILL OCCUR IN SOME SLOWER MOVING STORM CORES...LIGHTNING 
  OUTSIDE OF THE STORM CORES ALONG WITH GUSTY OUTFLOW WINDS 
  WILL LEAD TO NEW FIRE STARTS THAT WILL SPREAD. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING STRIKES ON DRY...DROUGHT STRICKEN VEGETATION
IS LIKELY TO LEAD TO MULTIPLE FIRE STARTS THAT COULD OVERWHELM
INITIAL ATTACK RESOURCES. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ280>282-284-ORZ617-621-623-624-190430-
/O.CON.KMFR.FW.W.0027.140818T2000Z-140819T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
926 AM PDT MON AUG 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR
FIRE WEATHER ZONES 280...281...282...284...617...621...623 AND
624...

* AFFECTED AREA: FIRE WEATHER ZONES 281...624...282...284...
  621...623...617 AND 280 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO 
  DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE 
  HIGHER TERRAIN OF THE AFFECTED ZONES...AND THEN DRIFT 
  WESTWARD.

* OUTFLOW WINDS...STRONGER THUNDERSTORMS COULD PRODUCE GUSTS OF 
  30 TO 50 MPH.

* IMPACTS...STORMS WILL HAVE HIGH CLOUD BASES. WHILE WETTING 
  RAIN WILL OCCUR IN SOME SLOWER MOVING STORM CORES...LIGHTNING 
  OUTSIDE OF THE STORM CORES ALONG WITH GUSTY OUTFLOW WINDS 
  WILL LEAD TO NEW FIRE STARTS THAT WILL SPREAD. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING STRIKES ON DRY...DROUGHT STRICKEN VEGETATION
IS LIKELY TO LEAD TO MULTIPLE FIRE STARTS THAT COULD OVERWHELM
INITIAL ATTACK RESOURCES. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
285 
WWUS86 KMFR 190418
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
918 PM PDT MON AUG 18 2014

...RED FLAG WARNING FOR ABUNDANT LIGHTNING WITH DRY FUELS CANCELLED...

.WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO TUESDAY
ABUNDANT LIGHTNING IS NO LONGER EXPECTED.

CAZ280>282-284-ORZ617-621>624-190530-
/O.CAN.KMFR.FW.W.0027.000000T0000Z-140819T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
918 PM PDT MON AUG 18 2014

...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY
FUELS FOR FIRE WEATHER ZONES 280...281...282...284...617...621...
622...623 AND 624...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

* AFFECTED AREA: FIRE WEATHER ZONES 281...622...624...282...
  284...621...623...617 AND 280 

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE...BUT
  ABUNDANT LIGHTNING IS NO LONGER EXPECTED.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

BTL

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:57 AM PDT, 11 hours 18 minutes earlier.

Area forecast discussion, Aug 17, 2:57 AM PDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
257 AM PDT SUN AUG 17 2014

.DISCUSSION...NOT TOO MANY CHANGES MADE TO THE FORECAST THIS
MORNING AS THINGS LOOK ON TRACK. A LOW CLOSING OFF OVER VANCOUVER
ISLAND THIS MORNING WILL WORK ITS WAY SOUTH TODAY AND EVENTUALLY
END UP TO OUR SOUTH BY MONDAY. THERE IS ALSO A WEAK TROUGH OFF OUR
COAST THIS MORNING WHICH WILL BE MOVING INLAND TODAY. INSTABILITY
AND MOISTURE WILL BE AVAILABLE OVER MUCH OF OUR AREA BOTH DAYS,
AND THUNDERSTORMS ARE EXPECTED AS SHORTWAVES ROTATE AROUND THE
LOW. THE CHALLENGE IS TO NAIL DOWN WHERE STORMS FORM AND THE
AMOUNT OF COVERAGE.

FOR TODAY, MODEL SOUNDINGS SHOW A MODERATE CAP HOLDING WEST OF THE
CASCADES WHICH WILL PREVENT STORMS. HOWEVER, THE CAP IS EXPECTED
TO BREAK OVER THE CASCADES, SISKIYOUS, AND MUCH OF THE EAST SIDE
THIS AFTERNOON. AT THE SAME TIME, THE UPPER LOW WILL PICK UP THE
TROUGH OFF OUR COAST AND MOVE IT INLAND. THE ASSOCIATED PVA WILL
PROVIDE ENOUGH TRIGGER TO PRODUCE AT LEAST ISOLATED STORMS OVER
THE CASCADES AND SISKIYOUS WITH A LITTLE GREATER COVERAGE POSSIBLE
OVER NORTHERN LAKE AND KLAMATH COUNTIES THIS AFTERNOON AND
EVENING.

AS THE LOW DROPS SOUTH OF US MONDAY, OUR STEERING FLOW BECOMES
SOUTHEAST TO PERHAPS EVEN STRAIGHT EAST. MOISTURE AND INSTABILITY
ALSO INCREASE SLIGHTLY, AND THUS GREATER COVERAGE OF STORMS IS
EXPECTED, ESPECIALLY IN THE CASCADES AND SISKIYOUS. A FEW OF THESE
STORMS COULD EVEN MAKE IT OVER TO THE WEST SIDE GIVEN THE EASTERLY
COMPONENT TO THE STEERING FLOW. WE ALREADY HAVE A FIRE WEATHER
WATCH IN PLACE TO COVER THIS POTENTIAL THUNDERSTORM OUTBREAK.

FROM TUESDAY ON, WE EXPECT TO BE IN FAIRLY BENIGN NORTHWEST FLOW
ALOFT. THIS IS TYPICALLY A DRY PATTERN AND SHOULD ALSO PROVIDE US
WITH COOLER TEMPERATURES AND HIGHER HUMIDITIES THAN AVERAGE. THE
ONLY CONCERN IS THE POTENTIAL FOR GUSTY WEST WINDS ON THE EAST
SIDE NEXT WEEK. OF COURSE, WITH PERSISTENT NORTH-NORTHWEST FLOW,
WE ARE ALSO LIKELY TO KEEP AT LEAST SMALL CRAFT ADVISORIES IN THE
WATERS THROUGH THE PERIOD AS WELL. -WRIGHT

&&

.AVIATION...BASED ON THE 17/06Z TAF CYCLE...ALONG THE COAST...AREAS
OF IFR CIGS ALONG THE COAST WILL CLEAR TO VFR BY SUNDAY
AFTERNOON...BUT RETURN EARLY SUNDAY EVENING.  INLAND...VFR
CONDITIONS WILL PREVAIL THROUGH SUNDAY NIGHT...EXCEPT FOR SOME AREAS
OF MVFR VSBYS IN SMOKE...ESPECIALLY OVER WESTERN SISKIYOU COUNTY.
ISOLATED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND EVENING OVER
WESTERN SISKIYOU COUNTY AND IN OREGON FROM THE CASCADES EAST.

&&

.MARINE...UPDATED 1000 PM PDT SAT 16 AUG 2014...HIGH PRESSURE
CENTERED NEAR 40 NORTH AND 135 WEST AND LOW PRESSURE ALONG THE COAST
AND INLAND WILL BOTH STRENGTHEN AND SHIFT EASTWARD OVER THE NEXT TWO
DAYS CAUSING NORTH WINDS TO INCREASE AND SEAS TO BUILD. WINDS WILL
PEAK LATE SUNDAY AFTERNOON AND EVENING WITH THE STRONGEST WINDS AND
HEAVIEST SEAS IN THE OUTER WATERS SOUTH OF CAPE BLANCO. WINDS AND
SEAS WILL DECREASE SLIGHTLY ON MONDAY...THEN INCREASE AGAIN TUESDAY.

&&

.FIRE WEATHER...

AN UPPER LEVEL LOW WILL DIG SOUTH AND TAKE UP RESIDENCE ALONG THE
CALIFORNIA COAST BETWEEN NOW AND TUESDAY. THIS A IS A PRIME SCENARIO
FOR PRODUCING THUNDERSTORMS OVER SOUTHERN OREGON AND NORTHERN
CALIFORNIA. WHILE THE LOW WILL ACT TO INCREASE MOISTURE AND
INSTABILITY OVER THE REGION SUNDAY AND MONDAY, THE BEST ENVIRONMENT
FOR CONVECTIVE DEVELOPMENT WILL NOT OCCUR UNTIL MONDAY. MODEL
SOLUTIONS, AS WELL AS FORECAST ANALOGS, SUGGEST THAT ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THE MARBLE MOUNTAINS AND
MEDICINE LAKE NORTH ALONG THE CASCADES AND PORTIONS OF THE EAST SIDE
OF OREGON.

BEYOND MONDAY, THERE IS SOME CONCERN THAT BOTH A DRY FRONTAL PASSAGE
AND AN OFFSHORE FLOW PATTERN COULD PRODUCE GUSTY WINDS AND/OR DRIER
HUMIDITIES, WHICH IN TURN WOULD HAVE A GREAT IMPACT ON ANY NEW
STARTS FROM LIGHTNING ON MONDAY. WILL NEED TO MONITOR THIS SITUATION
OVER THE NEXT SEVERAL FORECAST CYCLES, AND UPDATE THE FORECAST AND
HEADLINES WHEN NEEDED.  -BPN/SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR ORZ617-623-624.

CA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ280-284.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS
     AFTERNOON TO 11 PM PDT MONDAY FOR PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT
     MONDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT MONDAY FOR
     PZZ370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:48 AM PDTHazardous Seas WarningMFR36 hr
Aug 17, 2:40 PM PDTGale WatchMFR24 hr
Aug 17, 2:40 PM PDTHazardous Seas WatchMFR12 hr
Aug 17, 2:40 PM PDTSmall Craft Advisory for Hazardous SeasMFR24 hr

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.